Alert archive / Kentucky / Tornado Warnings in 2008

Tornado Warning 19, NWS Jackson, KY

April 11, 20087 counties in Kentucky

NWS Jackson, KY issued this tornado warning at Apr 11, 2008, 3:56 PM EDT for 7 counties in Kentucky. It was in force for 34 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2008, 3:56 PM EDT (19:56 UTC)
Expired
Apr 11, 2008, 4:30 PM EDT
In force
34 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Knott County, KY, Magoffin County, KY, Perry County, KY, Pike County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 4:02 PM EDTTSTM WND DMG2 Se Elmrock, KYTREES AND POWERLINES WERE BLOWN DOWN BY THUNDERSTORM WIND GUSTS ESTIMATED AT OVER 60 MPH ON HIGHWAY 1098 NEAR ELMROCK.
Apr 11, 4:14 PM EDTTSTM WND DMGBetty, KYONE TREE WAS BLOWN DOWN ON HIGHWAY 550 NEAR BETTY BY THUNDERSTORM WIND GUSTS ESTIMATED AT NEAR 70 MPH.
Apr 11, 4:23 PM EDTTSTM WND DMG1 Ssw Blue Moon, KYA FEW TRAILERS WERE DAMAGED ALONG WITH MANY TREES BEING SNAPPED OR UPROOTED.
Apr 11, 4:23 PM EDTHAIL 1.251 S Blue Moon, KYHALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT MORGAN FORK.
Apr 11, 4:23 PM EDTHAIL 1.251 Ssw Blue Moon, KYHALF DOLLAR SIZED HAIL WAS REPORTED BY THE PUBLIC AT MORGAN FORK.
Apr 11, 4:30 PM EDTTSTM WND DMGGarret, KYSEVERAL TREES WERE BLOWN DOWN. SOME TREES FELL ON CARS.
Apr 11, 4:36 PM EDTHAIL 1Coal Run, KYREPORT WAS RELAYED BY THE EMERGENCY MANAGER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:30 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 241 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 111956
TORJKL
KYC025-071-115-119-153-193-195-112030-
/O.NEW.KJKL.TO.W.0019.080411T1956Z-080411T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
356 PM EDT FRI APR 11 2008

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTH CENTRAL JOHNSON COUNTY IN NORTHEAST KENTUCKY...
  EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
  FLOYD COUNTY IN SOUTHEAST KENTUCKY...
  NORTHERN KNOTT COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  NORTH CENTRAL PERRY COUNTY IN SOUTHEAST KENTUCKY...
  WEST CENTRAL PIKE COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 430 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BUCK...OR
  11 MILES NORTHWEST OF HINDMAN...MOVING NORTHEAST AT 62 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BEAVER JUNCTION...
  ALLEN CITY...
  ALLEN...
  COAL RUN...
  HINDMAN.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3782 8280 3744 8250 3727 8314 3746 8329
TIME...MOT...LOC 1956Z 236DEG 54KT 3744 8312

$$

SCHOETTMER
3 follow-up statements
000 
WWUS53 KJKL 112004
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT FRI APR 11 2008

KYC025-071-115-119-153-193-195-112030-
/O.CON.KJKL.TO.W.0019.000000T0000Z-080411T2030Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-PIKE KY-BREATHITT KY-KNOTT KY-
PERRY KY-
404 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTH
CENTRAL PERRY...NORTHERN KNOTT...EAST CENTRAL BREATHITT...WEST
CENTRAL PIKE...FLOYD...SOUTHEASTERN MAGOFFIN AND SOUTH CENTRAL
JOHNSON COUNTIES...

AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BEARVILLE...OR
NEAR HINDMAN...MOVING EAST AT 52 MPH.

THE TORNADO WILL BE NEAR...
  BOLYN...MOUSIE...HANDSHOE AND LARKSLANE BY 410 PM EDT...
  BETTY...ESTILL...GLO AND WAYLAND BY 415 PM EDT...
  MINNIE AND DRIFT BY 420 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3782 8280 3744 8250 3727 8314 3746 8329
TIME...MOT...LOC 2004Z 249DEG 46KT 3741 8299

$$

GEOGERIAN
000 
WWUS53 KJKL 112009
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
408 PM EDT FRI APR 11 2008

KYC025-193-112018-
/O.CAN.KJKL.TO.W.0019.000000T0000Z-080411T2030Z/
BREATHITT KY-PERRY KY-
408 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR NORTH CENTRAL PERRY AND EAST CENTRAL
BREATHITT COUNTIES IS CANCELLED...

THE STORM HAS EXITED THE AREA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3731 8310 3751 8304 3750 8302 3751 8296
      3753 8300 3756 8302 3765 8300 3782 8280
      3744 8250
TIME...MOT...LOC 2008Z 249DEG 46KT 3741 8292

$$

KYC071-115-119-153-195-112030-
/O.CON.KJKL.TO.W.0019.000000T0000Z-080411T2030Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-
408 PM EDT FRI APR 11 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM EDT FOR NORTHERN
KNOTT...WEST CENTRAL PIKE...FLOYD...SOUTHEASTERN MAGOFFIN AND SOUTH
CENTRAL JOHNSON COUNTIES...

AT 404 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A TORNADO.  
THIS TORNADO WAS LOCATED NEAR YELLOW MOUNTAIN...OR NEAR HINDMAN...
MOVING EAST AT 53 MPH.

THE TORNADO WILL BE NEAR...
  WAYLAND...GLO...BETTY AND ESTILL BY 415 PM EDT...
  MCDOWELL...MINNIE...EAST MCDOWELL AND DRIFT BY 420 PM EDT...
  GRETHEL AND BLUE MOON BY 425 PM EDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 75 MPH
WITHIN THE WARNED AREA.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3731 8310 3751 8304 3750 8302 3751 8296
      3753 8300 3756 8302 3765 8300 3782 8280
      3744 8250
TIME...MOT...LOC 2008Z 249DEG 46KT 3741 8292

$$

GEOGERIAN
000 
WWUS53 KJKL 112030
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
428 PM EDT FRI APR 11 2008

KYC071-115-119-153-195-112038-
/O.EXP.KJKL.TO.W.0019.000000T0000Z-080411T2030Z/
JOHNSON KY-MAGOFFIN KY-FLOYD KY-PIKE KY-KNOTT KY-
428 PM EDT FRI APR 11 2008

...THE TORNADO WARNING FOR NORTHERN KNOTT...WEST CENTRAL FLOYD...
SOUTHEASTERN MAGOFFIN AND SOUTH CENTRAL JOHNSON COUNTIES WILL
EXPIRE AT 430 PM EDT...

THE STORM HAS EXITED THE AREA.

HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR PIKE COUNTY AND 
SOUTHERN FLOYD COUNTY UNTIL 5 PM EDT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3731 8310 3751 8304 3750 8302 3751 8296
      3753 8300 3756 8302 3765 8300 3782 8280
      3744 8250
TIME...MOT...LOC 2028Z 249DEG 46KT 3749 8263

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:04 PM EDT, 52 minutes earlier.

Area forecast discussion, Apr 11, 3:04 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
304 PM EDT FRI APR 11 2008

.SHORT TERM.../TONIGHT THROUGH SUNDAY NIGHT/...UPDATED

ONGOING SEVERE WEATHER ACROSS THE AREA. TORNADO WATCH IN EFFECT UNTIL
6 PM FOR A GOOD PORTION OF THE AREA. INSTABILITY CONTINUES SPREAD
NORTHEAST ACROSS THE AREA...ALTHOUGH BEST INSTABILITY IS IN THE
SOUTHERN AND SOUTHWESTERN PORTION OF THE CWA ATTM. MUCAPES 500-750
J/KG IN SOUTHERN KENTUCKY...WITH LI/S DOWN TO -2. WILL CONTINUE TO
MONITOR FOR ANY WATCH EXTENSIONS. STILL GOOD SHEAR ENHANCING THE
TORNADO THREAT. RUC SHOWS INSTABILITY CONTINUING TO INCREASE IN THE
EAST LATE THIS AFTN AND EVE AHEAD OF THE FRONT. EXPECT A LOCALLY
HEAVY RAIN THREAT AS WELL...AND WILL CONTINUE TO MENTION IN HWO AND
FORECAST. THE COLD FRONT WILL PASS THROUGH THIS EVENING...WITH
CLEARING BEHIND IT.

A SURFACE AND H5 TROF DROPS SOUTH SATURDAY AND SUNDAY. THIS WILL
BRING A CHANCE OF SHOWERS LATER SATURDAY AFTERNOON...WITH THE BEST
CHANCE PICKING UP SATURDAY NIGHT AND SUNDAY. ENOUGH COLD AIR WORKS IN
TO AT LEAST CAUSE SOME SNOW TO MIX IN WITH THE RAIN...ALTHOUGH WOULD
NOT BE SURPRISED TO SEE PERIODS OF ALL SNOW SHOWERS. HIGHER TERRAIN
LOCATIONS WILL SEE PREDOMINANTLY SNOW LATE SATURDAY NIGHT INTO
SUNDAY. COULD BE SOME LIGHT ACCUMULATIONS...MAINLY IN HIGHER TERRAIN.
PRECIP BEGINS TO TAPERS OFF LATER SUNDAY NIGHT AS MOISTURE BEGINS TO
PULL OUT...AND H5 TROF AXIS BEGINS TO SHIFT EAST.

.LONG TERM.../MONDAY THROUGH FRIDAY/...UPDATED

AN EXITING H5 TROF WILL KEEP A CHANCE OF RAIN OR SNOW SHOWERS AT THE
START OF THE EXTENDED PERIOD ON MONDAY. ANY QPF SHOULD BE VERY LIGHT
HOWEVER. HIGH PRESSURE BUILDS IN FROM THE OHIO TO THE MISSISSIPPI
VALLEY AREA THROUGH MIDWEEK...BRINGING MOSTLY CLEAR SKIES...DRY
WEATHER...AND A GRADUAL WARM UP. AS THE HIGH SHIFTS TO OUR SOUTHEAST
THURSDAY AND FRIDAY...EXPECT TEMPERATURES TO RETURN TO ABOVE NORMAL
LEVELS WITH SOUTHERLY FLOW. WILL KEEP THE FORECAST DRY MONDAY NIGHT
THROUGH FRIDAY...WITH RIDGING AT THE SURFACE AND UPPER LEVELS.
RIDGING BEGINS TO BREAK DOWN SOME BY FRIDAY...WITH A FEW MORE CLOUDS
MOVING IN AHEAD OF THE NEXT SYSTEM...HOWEVER ANY PRECIP SHOULD
REMAIN WELL TO THE NORTHWEST OF THE AREA. STILL A POTENTIAL FOR A
FROST OR FREEZE MONDAY AND TUESDAY NIGHTS.

&&

.AVIATION.../18Z TO 18Z/

COLD FRONT WAS APPROACHING THE REGION WITH THUNDERSTORMS ALONG AND
AHEAD OF THE FRONT. SHOULD SEE MVFR CONDITIONS WITH TEMPO IFR AT TAF
SITES DURING THUNDERSTORMS. SOME STORMS MAY BE SEVERE THROUGH THIS
EVENING. SEVERE STORM WILL PASS NEAR SME AND LOZ BETWEEN 18 AND
1930Z. FRONT SHOULD PASS THROUGH BY THIS EVENING...WITH VFR
CONDITIONS RETURNING OVERNIGHT AS CLOUDS SCATTER OUT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WJM
LONG TERM...WJM
AVIATION...WJM
Hazardous weather outlook, Apr 11, 1:34 PM EDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
134 PM EDT FRI APR 11 2008

KYZ044-050>052-060-088-104-106-107-109-110-113-118>120-121200-
FLEMING-MONTGOMERY-BATH-ROWAN-MENIFEE-HARLAN-ELLIOTT-MORGAN-JOHNSON-
MAGOFFIN-FLOYD-KNOTT-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...FRENCHBURG...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...SALYERSVILLE...PRESTONSBURG...HINDMAN...
WHITESBURG...INEZ...PIKEVILLE
134 PM EDT FRI APR 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE
HAIL. RAINFALL FROM THUNDERSTORMS MOVING REPEATEDLY OVER THE SAME
AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS TODAY AND THIS EVENING AS
WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE HAIL...OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN JACKSON.

KYZ058-059-068-069-079-080-083>087-108-111-112-114>117-121200-
ESTILL-POWELL-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-
WHITLEY-KNOX-BELL-WOLFE-LEE-BREATHITT-OWSLEY-PERRY-CLAY-LESLIE-
INCLUDING THE CITIES OF...IRVINE...STANTON...MOUNT VERNON...MCKEE...
SOMERSET...LONDON...MONTICELLO...WHITLEY CITY...CORBIN...
WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...PINEVILLE...CAMPTON...
BEATTYVILLE...JACKSON...BOONEVILLE...HAZARD...MANCHESTER...HYDEN
134 PM EDT FRI APR 11 2008

...TORNADO WATCH 197 IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT
APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY
BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. RAINFALL FROM THUNDERSTORMS MOVING
REPEATEDLY OVER THE SAME AREAS MAY CAUSE ISOLATED FLOODING PROBLEMS
TODAY AND THIS EVENING AS WELL.

OTHERWISE...GUSTY WINDS UP TO 30 TO 35 MPH ARE EXPECTED TODAY
OUTSIDE OF ANY THUNDERSTORM ACTIVITY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED TO MIX WITH RAIN SHOWERS AT TIMES SATURDAY NIGHT
THROUGH MONDAY MORNING. SOME LIGHT SNOW ACCUMULATIONS ARE
POSSIBLE OVER THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER SATURDAY
NIGHT AND AGAIN SUNDAY NIGHT.

A FROST OR FREEZE IS POSSIBLE DURING THE OVERNIGHT AND EARLY MORNING
HOURS FROM SUNDAY NIGHT THROUGH TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT WIND DAMAGE...LARGE
HAIL...TORNADOES...OR FLOODING TO THE NATIONAL WEATHER SERVICE IN
JACKSON.

ABE/WJM

In the hours before

Local storm report, Apr 11, 2:13 PM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
213 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0201 PM     HAIL             2 NNW MONTICELLO        36.87N 84.86W
04/11/2008  E0.75 INCH       WAYNE              KY   EMERGENCY MNGR

            PENNY SIZED HAIL WAS REPORTED ON HIGHWAY 789.

&&
Local storm report, Apr 11, 2:27 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
227 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     HAIL             BURNSIDE                36.99N 84.60W
04/11/2008  E0.88 INCH       PULASKI            KY   PUBLIC

&&
Local storm report, Apr 11, 2:46 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
246 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     TORNADO          PARNELL                 36.87N 84.95W
04/11/2008                   WAYNE              KY   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTS TRAILER WAS COMPLETELY DESTROYED
            WITH DEBRIS SCATTERED.

&&

TJOHNSTO
Special weather statement, Apr 11, 2:53 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
253 PM EDT FRI APR 11 2008

KYZ058>060-069-106-108-111-111930-
MENIFEE-POWELL-ESTILL-MORGAN-WOLFE-LEE-JACKSON-
253 PM EDT FRI APR 11 2008

...A STRONG THUNDERSTORM TO AFFECT WESTERN MORGAN AND SOUTHEASTERN
MENIFEE AND SOUTHEASTERN POWELL AND WOLFE AND SOUTHEASTERN ESTILL AND
LEE AND NORTH CENTRAL JACKSON COUNTIES THROUGH 330 PM EDT FRIDAY
AFTERNOON...

AT 253 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
FOXTOWN...MOVING NORTHEAST AT 53 MPH.

THIS STORM WILL BE NEAR EVELYN AROUND 300 PM EDT...WILLOW SHOALS
AROUND 305 PM EDT...FIXER AROUND 310 PM EDT...ZOE AROUND 315 PM
EDT...BOOTH AROUND 320 PM EDT...

RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO ONE AND HALF INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EDT FRIDAY EVENING FOR
SOUTHEASTERN KENTUCKY.

GEOGERIAN
Local storm report, Apr 11, 3:35 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
335 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 N MANCHESTER          37.21N 83.77W
04/11/2008                   CLAY               KY   COUNTY OFFICIAL

            HIGHWAY 11 IS BLOCKED BY A HOUSE AND BARN. REPORTED BY
            THE SCHOOL BUS GARAGE.

&&

TJ
Local storm report, Apr 11, 3:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
354 PM EDT FRI APR 11 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     FLASH FLOOD      PITTSBURG               37.16N 84.11W
04/11/2008                   LAUREL             KY   COUNTY OFFICIAL

            PITTSBURG SCHOOL ROAD CLOSED AND 4-5 INCHES OF RUNNING
            WATER ON SLATE LICK ROAD.

&&

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:37 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne38 min
Apr 11, 2:00 PM EDTTornado WarningJKLMcCreary, Pulaski, Wayne30 min
Apr 11, 2:27 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Knox, Laurel, McCreary, Pulaski and 2 more48 min
Apr 11, 3:04 PM EDTSevere Thunderstorm WarningJKLBreathitt, Clay, Jackson, Laurel, Lee, Leslie and 3 more41 min
Apr 11, 3:28 PM EDTTornado WarningJKLBreathitt, Clay, Knott, Leslie, Owsley, Perry32 min
Apr 11, 3:51 PM EDTFlash Flood WarningJKLClay, Jackson, Laurel, McCreary, Pulaski3 hr
Apr 11, 4:20 PM EDTTornado WarningJKLFloyd, Knott, Letcher, Martin, Pike40 min
Apr 11, 4:57 PM EDTSevere Thunderstorm WarningJKLPike33 min
Apr 11, 5:43 PM EDTSevere Thunderstorm WarningJKLBreathitt, Estill, Jackson, Lee, Menifee, Montgomery and 4 more32 min
Apr 11, 6:02 PM EDTSevere Thunderstorm WarningJKLBath, Breathitt, Elliott, Fleming, Floyd, Johnson and 9 more31 min

Nearby

Tornado Warnings in Kentucky, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.